Thanks for using DoctorSpring.com for posting your query.
I have gone through your question in detail and I can understand what you are going through.
Subutex is a good replacement regime for those on opioid addiction but as you have experienced, some people experience significant withdrawal with subutex as well. But the current symptoms that you are having are probably not related to subutex. Moreover subutex will not reduce your immunity and expose you to infection.
Malaria can many times be resistant and especially if you have acquired it from Africa, the chances of resistant infection are still higher. Probably the symptoms that you are suffering at present are a mix of resistant malaria and relapse of depression. You need to restart the treatment of malaria again.
The fact that you had improved with zoloft earlier suggests that you can try for zoloft again. Mostly this will take care of depression symptoms. If the depressive symptoms do not improve with zoloft then you may try one of the newer antidepressants such as desvenlafaxine or adding mood stabilizers like valproate or lithium along with the antidepressants.
This is certainly not the withdrawal effects of subutex. The druation has been quite long and withdrawal symptoms settle down during this period.
Hope this helps,
In case if you have any further doubts, do let me know.
Kind regards and wishing your good health and speedy recovery,
Dr. Srikanth Reddy MD
Patient replied :
Thanks for your advice, i’m still taking Zoloft and i’m doing just fine with it. I also once had a resistant Malaria, that I treated with different drugs. But this time, I made two tests yesterday of Malaria and Typhoid, they came out negative, but the biologist tells me there’s an infection, what infection ?? He doesn’t know, so they gave me an antibiotic named (Ofloxacine) for 10 days. So i have one last question, should I take this medication and just see what happens ? Is It normal to say you have an infection without knowing what it is ? . I don’t have fever, just general feeling of discomfort and being unwell (withdrawal like), fatigue, lethargy and severe insomnia (not responsive to Klonopin or Ambien). My last resort to ease a bit my misery was Marijuana, it’s an unwise choice, but it was my last one.
Its good that you feel zoloft is working but the symptoms that you have mentyioned 'general feeling of discomfort and being unwell (withdrawal like), fatigue, lethargy and severe insomnia (not responsive to Klonopin or Ambien)' also suggest that the depression has not yet remitted. It would be better to treat depression more aggressively. May be combining your zoloft with quetiapine or olanzapine or adding thyroid supplementation will help.
Further infection can be either viral/bacterial/parasitic. Malaria is parasitic and many a times, a malaria may not show up in peripheral smear. But ones you have a malaria and if symptoms of infection persists then it would be wise to treat malaria more aggressively. Ofloxacin will be effective only if there is a bacterial infection and its quite a safe antibiotic.
But I still feel that depression can be responsible for your said symptoms.